• Previous Article
    Null controllability for singular cascade systems of $ n $-coupled degenerate parabolic equations by one control force
  • EECT Home
  • This Issue
  • Next Article
    Fast convex optimization via inertial dynamics combining viscous and Hessian-driven damping with time rescaling
doi: 10.3934/eect.2020101

Lifespan of solutions to a damped plate equation with logarithmic nonlinearity

School of Mathematics, Jilin University, Changchun, 130012, China

* Corresponding author: Yuzhu Han

Received  May 2020 Revised  August 2020 Published  October 2020

Fund Project: Supported by NSFC (11401252) and by Scientific Research Project of The Education Department of Jilin Province (JJKH20190018KJ)

This paper is devoted to the lifespan of solutions to a damped plate equation with logarithmic nonlinearity
$ u_{tt}+\Delta^2u-\Delta u-\Delta u_t+u_t = |u|^{p-2}u\ln|u|. $
Finite time blow-up criteria for solutions at both lower and high initial energy levels are established and an upper bound for the blow-up time is given for each case. Moreover, by constructing a new auxiliary functional and making full use of the strong damping term, a lower bound for the blow-up time is also derived.
Citation: Yuzhu Han, Qi Li. Lifespan of solutions to a damped plate equation with logarithmic nonlinearity. Evolution Equations & Control Theory, doi: 10.3934/eect.2020101
References:
[1]

M. M. Al-Gharabli and S. A. Messaoudi, Existence and a general decay result for a plate equation with nonlinear damping and a logarithmic source term, J. Evol. Equ., 18 (2018), 105-125.  doi: 10.1007/s00028-017-0392-4.  Google Scholar

[2]

L. J. An, Loss of hyperbolicity in elastic-plastic material at finite strains, SIAM J. Appl. Math., 53 (1993), 621-654.  doi: 10.1137/0153032.  Google Scholar

[3]

L. J. An and A. Peirce, The effect of microstructure on elastic-plastic models, SIAM J. Appl. Math., 54 (1994), 708-730.  doi: 10.1137/S0036139992238498.  Google Scholar

[4]

L. J. An and A. Peirce, A weakly nonlinear analysis of elasto-plastic-microstructure models, SIAM J. Appl. Math., 55 (1995), 136-155.  doi: 10.1137/S0036139993255327.  Google Scholar

[5]

Y. Cao and C. Liu, Initial boundary value problem for a mixed pseudo-parabolic $p$-Laplacian type equation with logarithmic nonlinearity, Electronic J. Differ. Equations, 116 (2018), 1-19.   Google Scholar

[6]

H. ChenP. Luo and G. Liu, Global solution and blow-up of a semilinear heat equation with logarithmic nonlinearity, J. Math. Anal. Appl., 422 (2015), 84-98.  doi: 10.1016/j.jmaa.2014.08.030.  Google Scholar

[7]

H. Chen and S. Tian, Initial boundary value problem for a class of semilinear pseudo-parabolic equations with logarithmic nonlinearity, J. Differ. Equations, 258 (2015), 4424-4442.  doi: 10.1016/j.jde.2015.01.038.  Google Scholar

[8]

H. Di, Y. Shang and Z. Song, Initial boundary value problem for a class of strongly damped semilinear wave equations with logarithmic nonlinearity, Nonl. Anal. RWA., 51 (2020), 102968, 22pp. doi: 10.1016/j.nonrwa.2019.102968.  Google Scholar

[9]

F. Gazzola and M. Squassina, Global solutions and finite time blow up for damped semilinear wave equations,, Ann I H Poincaŕe-AN., 23 (2006), 185–207. doi: 10.1016/j.anihpc.2005.02.007.  Google Scholar

[10]

B. Guo and X. Li, Bounds for the lifespan of solutions to fourth-order hyperbolic equations with initial data at arbitrary energy level, Taiwanese J. Math., 23 (2019), 1461-1477.  doi: 10.11650/tjm/190103.  Google Scholar

[11]

Y. Han, Blow-up at infinity of solutions to a semilinear heat equation with logarithmic nonlinearity, J. Math. Anal. Appl., 474 (2019), 513-517.  doi: 10.1016/j.jmaa.2019.01.059.  Google Scholar

[12]

Y. HanC. Cao and P. Sun, A $p$-Laplace equation with logarithmic nonlinearity at high initial energy level, Acta Appl. Math., 164 (2019), 155-164.  doi: 10.1007/s10440-018-00230-4.  Google Scholar

[13]

Y. HanW. GaoZ. Sun and H. Li, Upper and lower bounds of blow-up time to a parabolic type Kirchhoff equation with arbitrary initial energy, Comput. Math. Appl., 76 (2018), 2477-2483.  doi: 10.1016/j.camwa.2018.08.043.  Google Scholar

[14]

S. JiJ. Yin and Y. Cao, Instability of positive periodic solutions for semilinear pseudo-parabolic equations with logarithmic nonlinearity, J. Differ. Equations, 261 (2016), 5446-5464.  doi: 10.1016/j.jde.2016.08.017.  Google Scholar

[15]

C. N. Le and X. T. Le, Global solution and blow-up for a class of p-Laplacian evolution equations with logarithmic nonlinearity, Acta Appl. Math., 151 (2017), 149-169.  doi: 10.1007/s10440-017-0106-5.  Google Scholar

[16]

C. N. Le and X. T. Le, Global solution and blow-up for a class of pseudo p-Laplacian evolution equations with logarithmic nonlinearity, Comput. Math. Appl., 73 (2017), 2076-2091.   Google Scholar

[17]

H. A. Levine, Some nonexistence and instability theorems for solutions of formally parabolic equation of the form $Pu_t=-Au+\mathcal{F}u$, Arch. Ration. Mech. Anal., 51 (1973), 371-386.  doi: 10.1007/BF00263041.  Google Scholar

[18]

F. Li and F. Liu, Blow-up of solutions to a quasilinear wave equarion for high initial energy, Comptes Rendus Mecanique, 346 (2018), 402-407.   Google Scholar

[19]

W. LianM. S. Ahmed and R. Xu, Global existence and blow up of solutions for semilinear hyperbolic equation with logarithmic nonlinearity, Nonl. Anal., 184 (2019), 239-257.  doi: 10.1016/j.na.2019.02.015.  Google Scholar

[20]

Q. LinY. H. Wu and S. Lai, On global solution of an initial boundary value problem for a class of damped nonlinear equations, Nonl. Anal., 69 (2008), 4340-4351.  doi: 10.1016/j.na.2007.10.057.  Google Scholar

[21]

Y. Liu and R. Xu, A Class of fourth order wave equations with dissipative and nonlinear strain terms, J. Differ. Equations, 244 (2008), 200-228.  doi: 10.1016/j.jde.2007.10.015.  Google Scholar

[22]

L. Ma and Z. B. Fang, Energy decay estimates and infinite blow-up phenomena for a strongly damped semilinear wave equation with logarithmic nonlinear source, Math. Methods Appl. Sci., 41 (2018), 2639-2653.  doi: 10.1002/mma.4766.  Google Scholar

[23]

L. E. Payne and D. H. Sattinger, Saddle points and instability of nonlinear hyperbolic equations, Israel J. Math., 22 (1975), 273-303.  doi: 10.1007/BF02761595.  Google Scholar

[24]

D. H. Sattinger, On global solution of nonlinear hyperbolic equations, Arch. Ration. Mech. Anal., 30 (1968), 148-172.  doi: 10.1007/BF00250942.  Google Scholar

[25]

S.-T. Wu, Lower and upper bounds for the blow-Up time of a class of damped fourth-order nonlinear evolution equations, J. Dyn. Control Syst., 24 (2018), 287-295.  doi: 10.1007/s10883-017-9366-7.  Google Scholar

show all references

References:
[1]

M. M. Al-Gharabli and S. A. Messaoudi, Existence and a general decay result for a plate equation with nonlinear damping and a logarithmic source term, J. Evol. Equ., 18 (2018), 105-125.  doi: 10.1007/s00028-017-0392-4.  Google Scholar

[2]

L. J. An, Loss of hyperbolicity in elastic-plastic material at finite strains, SIAM J. Appl. Math., 53 (1993), 621-654.  doi: 10.1137/0153032.  Google Scholar

[3]

L. J. An and A. Peirce, The effect of microstructure on elastic-plastic models, SIAM J. Appl. Math., 54 (1994), 708-730.  doi: 10.1137/S0036139992238498.  Google Scholar

[4]

L. J. An and A. Peirce, A weakly nonlinear analysis of elasto-plastic-microstructure models, SIAM J. Appl. Math., 55 (1995), 136-155.  doi: 10.1137/S0036139993255327.  Google Scholar

[5]

Y. Cao and C. Liu, Initial boundary value problem for a mixed pseudo-parabolic $p$-Laplacian type equation with logarithmic nonlinearity, Electronic J. Differ. Equations, 116 (2018), 1-19.   Google Scholar

[6]

H. ChenP. Luo and G. Liu, Global solution and blow-up of a semilinear heat equation with logarithmic nonlinearity, J. Math. Anal. Appl., 422 (2015), 84-98.  doi: 10.1016/j.jmaa.2014.08.030.  Google Scholar

[7]

H. Chen and S. Tian, Initial boundary value problem for a class of semilinear pseudo-parabolic equations with logarithmic nonlinearity, J. Differ. Equations, 258 (2015), 4424-4442.  doi: 10.1016/j.jde.2015.01.038.  Google Scholar

[8]

H. Di, Y. Shang and Z. Song, Initial boundary value problem for a class of strongly damped semilinear wave equations with logarithmic nonlinearity, Nonl. Anal. RWA., 51 (2020), 102968, 22pp. doi: 10.1016/j.nonrwa.2019.102968.  Google Scholar

[9]

F. Gazzola and M. Squassina, Global solutions and finite time blow up for damped semilinear wave equations,, Ann I H Poincaŕe-AN., 23 (2006), 185–207. doi: 10.1016/j.anihpc.2005.02.007.  Google Scholar

[10]

B. Guo and X. Li, Bounds for the lifespan of solutions to fourth-order hyperbolic equations with initial data at arbitrary energy level, Taiwanese J. Math., 23 (2019), 1461-1477.  doi: 10.11650/tjm/190103.  Google Scholar

[11]

Y. Han, Blow-up at infinity of solutions to a semilinear heat equation with logarithmic nonlinearity, J. Math. Anal. Appl., 474 (2019), 513-517.  doi: 10.1016/j.jmaa.2019.01.059.  Google Scholar

[12]

Y. HanC. Cao and P. Sun, A $p$-Laplace equation with logarithmic nonlinearity at high initial energy level, Acta Appl. Math., 164 (2019), 155-164.  doi: 10.1007/s10440-018-00230-4.  Google Scholar

[13]

Y. HanW. GaoZ. Sun and H. Li, Upper and lower bounds of blow-up time to a parabolic type Kirchhoff equation with arbitrary initial energy, Comput. Math. Appl., 76 (2018), 2477-2483.  doi: 10.1016/j.camwa.2018.08.043.  Google Scholar

[14]

S. JiJ. Yin and Y. Cao, Instability of positive periodic solutions for semilinear pseudo-parabolic equations with logarithmic nonlinearity, J. Differ. Equations, 261 (2016), 5446-5464.  doi: 10.1016/j.jde.2016.08.017.  Google Scholar

[15]

C. N. Le and X. T. Le, Global solution and blow-up for a class of p-Laplacian evolution equations with logarithmic nonlinearity, Acta Appl. Math., 151 (2017), 149-169.  doi: 10.1007/s10440-017-0106-5.  Google Scholar

[16]

C. N. Le and X. T. Le, Global solution and blow-up for a class of pseudo p-Laplacian evolution equations with logarithmic nonlinearity, Comput. Math. Appl., 73 (2017), 2076-2091.   Google Scholar

[17]

H. A. Levine, Some nonexistence and instability theorems for solutions of formally parabolic equation of the form $Pu_t=-Au+\mathcal{F}u$, Arch. Ration. Mech. Anal., 51 (1973), 371-386.  doi: 10.1007/BF00263041.  Google Scholar

[18]

F. Li and F. Liu, Blow-up of solutions to a quasilinear wave equarion for high initial energy, Comptes Rendus Mecanique, 346 (2018), 402-407.   Google Scholar

[19]

W. LianM. S. Ahmed and R. Xu, Global existence and blow up of solutions for semilinear hyperbolic equation with logarithmic nonlinearity, Nonl. Anal., 184 (2019), 239-257.  doi: 10.1016/j.na.2019.02.015.  Google Scholar

[20]

Q. LinY. H. Wu and S. Lai, On global solution of an initial boundary value problem for a class of damped nonlinear equations, Nonl. Anal., 69 (2008), 4340-4351.  doi: 10.1016/j.na.2007.10.057.  Google Scholar

[21]

Y. Liu and R. Xu, A Class of fourth order wave equations with dissipative and nonlinear strain terms, J. Differ. Equations, 244 (2008), 200-228.  doi: 10.1016/j.jde.2007.10.015.  Google Scholar

[22]

L. Ma and Z. B. Fang, Energy decay estimates and infinite blow-up phenomena for a strongly damped semilinear wave equation with logarithmic nonlinear source, Math. Methods Appl. Sci., 41 (2018), 2639-2653.  doi: 10.1002/mma.4766.  Google Scholar

[23]

L. E. Payne and D. H. Sattinger, Saddle points and instability of nonlinear hyperbolic equations, Israel J. Math., 22 (1975), 273-303.  doi: 10.1007/BF02761595.  Google Scholar

[24]

D. H. Sattinger, On global solution of nonlinear hyperbolic equations, Arch. Ration. Mech. Anal., 30 (1968), 148-172.  doi: 10.1007/BF00250942.  Google Scholar

[25]

S.-T. Wu, Lower and upper bounds for the blow-Up time of a class of damped fourth-order nonlinear evolution equations, J. Dyn. Control Syst., 24 (2018), 287-295.  doi: 10.1007/s10883-017-9366-7.  Google Scholar

[1]

Alessandro Gondolo, Fernando Guevara Vasquez. Characterization and synthesis of Rayleigh damped elastodynamic networks. Networks & Heterogeneous Media, 2014, 9 (2) : 299-314. doi: 10.3934/nhm.2014.9.299

[2]

Ian Schindler, Kyril Tintarev. Mountain pass solutions to semilinear problems with critical nonlinearity. Conference Publications, 2007, 2007 (Special) : 912-919. doi: 10.3934/proc.2007.2007.912

[3]

Fritz Gesztesy, Helge Holden, Johanna Michor, Gerald Teschl. The algebro-geometric initial value problem for the Ablowitz-Ladik hierarchy. Discrete & Continuous Dynamical Systems - A, 2010, 26 (1) : 151-196. doi: 10.3934/dcds.2010.26.151

[4]

Qian Liu. The lower bounds on the second-order nonlinearity of three classes of Boolean functions. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2020136

[5]

Christopher Bose, Rua Murray. Minimum 'energy' approximations of invariant measures for nonsingular transformations. Discrete & Continuous Dynamical Systems - A, 2006, 14 (3) : 597-615. doi: 10.3934/dcds.2006.14.597

[6]

Luigi C. Berselli, Jishan Fan. Logarithmic and improved regularity criteria for the 3D nematic liquid crystals models, Boussinesq system, and MHD equations in a bounded domain. Communications on Pure & Applied Analysis, 2015, 14 (2) : 637-655. doi: 10.3934/cpaa.2015.14.637

[7]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[8]

Tomáš Roubíček. An energy-conserving time-discretisation scheme for poroelastic media with phase-field fracture emitting waves and heat. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 867-893. doi: 10.3934/dcdss.2017044

[9]

Zhi-Min Chen, Philip A. Wilson. Stability of oscillatory gravity wave trains with energy dissipation and Benjamin-Feir instability. Discrete & Continuous Dynamical Systems - B, 2012, 17 (7) : 2329-2341. doi: 10.3934/dcdsb.2012.17.2329

[10]

Vladimir Georgiev, Sandra Lucente. Focusing nlkg equation with singular potential. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1387-1406. doi: 10.3934/cpaa.2018068

[11]

Daoyin He, Ingo Witt, Huicheng Yin. On the strauss index of semilinear tricomi equation. Communications on Pure & Applied Analysis, 2020, 19 (10) : 4817-4838. doi: 10.3934/cpaa.2020213

[12]

Carmen Cortázar, M. García-Huidobro, Pilar Herreros, Satoshi Tanaka. On the uniqueness of solutions of a semilinear equation in an annulus. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021029

[13]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[14]

Simone Cacace, Maurizio Falcone. A dynamic domain decomposition for the eikonal-diffusion equation. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 109-123. doi: 10.3934/dcdss.2016.9.109

[15]

Naeem M. H. Alkoumi, Pedro J. Torres. Estimates on the number of limit cycles of a generalized Abel equation. Discrete & Continuous Dynamical Systems - A, 2011, 31 (1) : 25-34. doi: 10.3934/dcds.2011.31.25

[16]

Jumpei Inoue, Kousuke Kuto. On the unboundedness of the ratio of species and resources for the diffusive logistic equation. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2441-2450. doi: 10.3934/dcdsb.2020186

[17]

Wentao Huang, Jianlin Xiang. Soliton solutions for a quasilinear Schrödinger equation with critical exponent. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1309-1333. doi: 10.3934/cpaa.2016.15.1309

[18]

Kin Ming Hui, Soojung Kim. Asymptotic large time behavior of singular solutions of the fast diffusion equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5943-5977. doi: 10.3934/dcds.2017258

[19]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1649-1672. doi: 10.3934/dcdss.2020448

[20]

Jiaquan Liu, Xiangqing Liu, Zhi-Qiang Wang. Sign-changing solutions for a parameter-dependent quasilinear equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1779-1799. doi: 10.3934/dcdss.2020454

2019 Impact Factor: 0.953

Metrics

  • PDF downloads (49)
  • HTML views (161)
  • Cited by (0)

Other articles
by authors

[Back to Top]